Jump to content
Important Survey - Please Participate ×

Red bumps / rash on my head


[br...]

Recommended Posts

I'm 5 days into my most recent cut of clonazepam, currently at .5625 divided into two doses.  A couple days ago I developed a strange configuration of red bumps on my upper forehead and scalp. Never had this problem before. The bumps toward the front of my head are itchy and burn a little, and I have several other bumps on the same side of my head all the way back which are painful. I've been getting weird head pains as well.

 

I looked through the list of side effects and didn't see anything like this related to klonopin or benzo withdrawal. Has anyone else experienced anything like this? My hair appears to be thinning a little bit as well.

 

I know I have to go slowly through this taper but I honestly feel like just throwing the rest of this poison away, locking myself in my room for two weeks and dealing with a cold turkey detox.  >:(

Link to comment
Share on other sites

Hi brooklyn1280,

 

I haven't had rashes from withdrawing, but I have heard other members report having them while withdrawing. How fast have you been tapering the Klonopin? Perhaps you can slow down on your taper and hold for a little longer to see it that will help. If it were me, I'd check with a medical professional to make sure your rash is not something else.

 

I'm sure there will be others along soon to give you their experience.

 

 

Link to comment
Share on other sites

When I quit Klonopin cold turkey, I got red bumps on my torso about a week later, then they faded and appeared on my arms and legs, they went away too.  Benzo's are known to affect the endocrine system, many have reported hair loss.
Link to comment
Share on other sites

If they hurt, sting, burn or itch make sure they aren't shingles.  I have had shingles twice during this nightmare....If they are on both sides of your forehead and scalp they AREN'T shingles...shingles  are only on one side in a single quadrant.  (The last time I got them, the blisters were on my forehead, eyelid, in my eyebrow and scalp).

 

I would have a doctor look at them if you are concerned.

 

Donna

Link to comment
Share on other sites

They are only on one side of my head, predominantly on my forehead.  They've gotten worse the last 2 days, and they have been burning and itching.  It might be shingles, which would make sense.

 

I've been tapering at about 10% every 7 days.  I guess I need to consult a doctor to see if it's shingles after all.

Link to comment
Share on other sites

Hi brooklyn,

 

I would consult with a doctor to, just to make sure the rash is not shingles, we just don't always know. Hope it gets better soon.

Link to comment
Share on other sites

So... It was shingles after all. I told the ER doc about my benzo taper and some of the problems it's been causing me. I asked if he thought they might have been brought on by this, but he didn't seem to think so. He did concede that stress can be a cause so it's possible that a higher level of anxiety could could be a stress indicator.

At any rate, I was given some anti-viral drugs and sent on my way. Should be gone in 2-3 weeks. I refused pain medication because I don't want any additional drugs messing with my compromised central nervous system and immune system.

Will continue taper as soon as my head doesn't feel like it's on fire.

 

Link to comment
Share on other sites

I'm 5 days into my most recent cut of clonazepam, currently at .5625 divided into two doses.  A couple days ago I developed a strange configuration of red bumps on my upper forehead and scalp. Never had this problem before. The bumps toward the front of my head are itchy and burn a little, and I have several other bumps on the same side of my head all the way back which are painful. I've been getting weird head pains as well.

 

I looked through the list of side effects and didn't see anything like this related to klonopin or benzo withdrawal. Has anyone else experienced anything like this? My hair appears to be thinning a little bit as well.

 

I know I have to go slowly through this taper but I honestly feel like just throwing the rest of this poison away, locking myself in my room for two weeks and dealing with a cold turkey detox.   >:(

brooklyn, I've had the weird rash for two months now. It feels like ants biting me all over. When I touch them there is a little scab and if I scratch it of it feels like a little bump. They are in my scalp also, nice huh? My skin is constantly burning like I'm sunburned w/ sand being rubbed into it. When my heart beats I can feel pain in my teeth. Our nerve endings are all over our bodies so when the receptors are coming alive again it makes your body tingle and burn small holes in your skin. Try not to scratch them as it will only make things worse.

 

I know what you mean about just throwing the med's away. If you have been on your taper plan it might be best to stick with it, It's hard to say for sure. Some people say to just get it overwith because you are going to go through w/ds. Question is how bad is it going to be. If you are out of danger for seizures and have the time to "lock yourself in your room" go for it. I got sick of the bs too, titrate this,cut that,hold,reinstate,etc,etc. I jumped off at 15 mg. valium and it's been "intresting". rstud

Link to comment
Share on other sites

I'm 5 days into my most recent cut of clonazepam, currently at .5625 divided into two doses.  A couple days ago I developed a strange configuration of red bumps on my upper forehead and scalp. Never had this problem before. The bumps toward the front of my head are itchy and burn a little, and I have several other bumps on the same side of my head all the way back which are painful. I've been getting weird head pains as well.

 

I looked through the list of side effects and didn't see anything like this related to klonopin or benzo withdrawal. Has anyone else experienced anything like this? My hair appears to be thinning a little bit as well.

 

I know I have to go slowly through this taper but I honestly feel like just throwing the rest of this poison away, locking myself in my room for two weeks and dealing with a cold turkey detox.   >:(

brooklyn, I'm not going to second guess the er doc but shingles are very painful. my grandmother had them. There is a video on youtube of a guy named brian. It's in three parts and he tells his story of xanax w/d. he had the rashes also and several people i talked with on other sites as well. If the viral drugs don't work then maybe you will know for sure. I have them over my torso area as well,rstud
Link to comment
Share on other sites

Brooklyn...I held off further tapering during my bout with shingles also.  You don't need further stress during this.  I also took Advil and Tylenol for pain and didn't have any other symptoms crop up, but I know some people do.  It's good to relieve the pain in some way if you can to avoid any further hammering on your body.  I was offered Vicodin but refused.  The stinging/burning should stop in three weeks but don't be alarmed if the blisters hang around much longer.  We tend to heal more slowly than ususal during this.

 

D

 

 

Link to comment
Share on other sites

Thanks for the replies and support, I appreciate it!

 

I do know for sure that it's shingles, because they stop at the midline of my scalp, and I've developed a bump under my eyelid and some around my eyebrows.  Burning, itching, blisters forming.

 

I actually feel a lot better today than I have this whole week.. Maybe starting the anti-viral meds has helped a bit.

 

Will continue tapering starting next week as long as the blisters are healing. I want out of benzo hell.

 

Thanks again for the support, I really do appreciate it.

Link to comment
Share on other sites

Hi brooklyn,

 

I'm glad you went and got it checked out and are getting the shingles taken care of. I've heard they are painful.

 

I think it's a good idea you have to hold for a little while too, I had to do the same when I had surgery, no need to put more stress on your system.

 

I'm glad you're feeling better.  :thumbsup: We're here for you!

Link to comment
Share on other sites

I've had lots of rashes in withdrawal, but never while I was tapering, and anyway, I have always seemed prone to random rashes breaking out. The hair thinning is common, that I know. My doctor wanted me to use a steroid cream on them, which does work, but I chose to use natural oils instead and that made them go away.

 

EDIT, just saw that you said it's shingles.... hope it feels better.

Link to comment
Share on other sites

×
×
  • Create New...